It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board

  • Hives while coming off allergy medications

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-01-2007, 09:18 PM   #1
    MountainReader
    Senior Veteran
    (female)
     
    MountainReader's Avatar
     
    Join Date: May 2006
    Location: Out West
    Posts: 4,029
    MountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB User
    Hives while coming off allergy medications

    I have been on daily allergy medications for the past 12 years. This last 1 1/2 years, I have had 4 occassions that I have had to discontinue their use at least 5 days before allergy testing and before starting new vials of immunotherapy serum. Each of the times I was off the medications, I started breaking out in hives on about day 3. Last week, it happened again. I am not one to typically break out in hives so this does cause me some concern, as well as discomfort from the hives. Has anyone had any experience with this or heard of this happening before? Should I be concerned?

    Current allergy medications: Discontinued before testing- Allegra, Astelin, Flonase; still took Singulair

    Known allergies: Trees (mild), dust mites (moderate), molds (extreme), cats and dogs (extreme-currently don't have pets), grasses (moderate-extreme), weeds (moderate-extreme)

     
    Sponsors Lightbulb
       
    Old 11-04-2007, 09:08 AM   #2
    janewhite1
    Senior Veteran
    (female)
     
    Join Date: Oct 2007
    Location: NJ, USA
    Posts: 9,368
    janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
    Re: Hives while coming off allergy medications

    You know, body hives don't usually happen as a reaction to any of the things you mentioned. More likely, you'd see it as the result of a reaction to something you put in your mouth, such as a food or medicine, or something you are touching a lot, like a soap. The way the hives look might be a clue, but I don't know enough to interpret it.

     
    Old 11-04-2007, 09:11 AM   #3
    Titchou
    Senior Veteran
    (female)
     
    Join Date: Apr 2005
    Location: Birmingham, AL
    Posts: 20,473
    Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
    Re: Hives while coming off allergy medications

    Obviously you are allergic to something the meds control and that is not addressed in your allergy serum. COuld be a food or a soap or lotion, etc.

     
    Old 11-11-2007, 12:49 PM   #4
    MountainReader
    Senior Veteran
    (female)
     
    MountainReader's Avatar
     
    Join Date: May 2006
    Location: Out West
    Posts: 4,029
    MountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB UserMountainReader HB User
    Re: Hives while coming off allergy medications

    Spoke to the doctor at my clinic where I get my immunotherapy. They think the allergy meds may be masking a food allergy. Now I just need to come up with about $1200 for testing. I have read up on elimination diets, but all of them say it is best to do this under care of a doctor. I need to get the testing done first before the doctor will support me through it.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Hives for about 7 weeks Mces97 Skin Problems 3 04-29-2010 09:29 AM
    Hives, swelling, sore throat, ears popping..need some advice!! PainsofXavior Allergies 2 02-08-2010 06:28 AM
    Hives with Hyperthyroid Sqtpy Thyroid Disorders 7 12-15-2007 01:37 AM
    hives from bandage... Mara Allergies 3 01-21-2007 05:53 AM
    Want to talk to someone who gets hives every day..pls Mandarra Allergies 10 11-27-2005 02:53 PM
    accutane and hives milkshake Acne 6 07-07-2004 04:08 PM
    hives questions amity6 Allergies 8 05-29-2004 11:15 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:58 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!